MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LINEAR HIP STEM; LINEAR, STD, REDUCED NECK, SZ 9, W/P2 COATING

ENCORE MEDICAL, L.P. LINEAR HIP STEM; LINEAR, STD, REDUCED NECK, SZ 9, W/P2 COATING
Model Number 425-98-009
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an fracture.The previous surgery and the revision detailed in this investigation occurred 2 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) showed no non-conforming material reports associated with the main contributor component listed in the complaint.The device and its applicable concomitant devices were within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that the patient fell and had fracture, it seems that the event might have possibly occurred due to trauma, lack of care, patient noncompliance with medical instructions or patient activities.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient fell and fracture.

Brand Name
LINEAR HIP STEM
Common Device Name
LINEAR, STD, REDUCED NECK, SZ 9, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8847992
Report Number1644408-2019-00700
Device Sequence Number10823673
Product Code LPH
UDI-Device Identifier00888912078818
UDI-Public(01)00888912078818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model Number425-98-009
Device Catalogue Number425-98-009
Device Lot Number561G1099
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-323 LOT 862B1133; 931-32-750 LOT 759N2019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR